MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC
Model Number TECT1612AFR
Medical Device Problem Codes Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Bacterial Infection (1735); Emotional Changes (1831); Fatigue (1849); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Muscle Weakness/Atrophy (1967); Nausea (1970); Necrosis (1971); Pain (1994); Scar Tissue (2060); Seroma (2069); Vomiting (2144); Hernia (2240); Anxiety (2328); Distress (2329); Discomfort (2330); Obstruction/Occlusion (2422); Sleep Dysfunction (2517); Abdominal Cramps (2543); Ascites (2596); Abdominal Distention (2601); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product: tect1612afl ana ltpy 6x12cm w flap, (lot # sne0471).(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of bilateral inguinal hernias.It was reported that after implant, the patient experienced infection, infected mesh, abscess, seroma, dense inflammatory reaction with scar formation, adhesions, bladder injury, recurrence, insomnia, pain, traumatic urethral stricture, and suffering.Post-operative patient treatment included revision surgery, removal of mesh, flexible cystourethroscopy, replacement of suprapubic tube, and repair of hernia with mesh.
 
Additional Manufacturer Narrative
Additional information: b2, b5, g1(mfr contact first name, last name, street1, mfr city, region, postal code, email, phone number), g3, h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of bilateral inguinal hernias.It was reported that after implant, the patient experienced pain, emotional distress, defective device, physical and mental pain, mental anguish, disability, impairment, loss of enjoyment of life, infection, infected mesh, abscess, seroma, dense inflammatory reaction with scar formation, adhesions, bladder injury, recurrence, insomnia, pain, traumatic urethral stricture, and suffering.Post-operative patient treatment included revision surgery, removal of mesh, flexible cystourethroscopy, replacement of suprapubic tube, dissection of bladder from mesh, placement of drain, soft tissue/serosanguinous fluid aspiration, aspiration of seroma, and repair of hernia with mesh.
 
Additional Manufacturer Narrative
Additional information: a4(weight in lbs.), b7, d6b, e1 (facility name, street 1, city, region, postal code), g3.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: b5, b6, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of bilateral inguinal hernias.It was reported that after implant, the patient experienced infection, infected mesh, abscess, seroma, dense inflammatory reaction with scar formation, adhesions, bladder injury, recurrence, insomnia, pain, traumatic urethral stricture, andsuffering.Post-operative patient treatment included revision surgery, removal of mesh, flexible cystourethroscopy, replacement of suprapubic tube, soft tissue/serosanguinous fluid aspiration, and repair of hernia with mesh.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of bilateral inguinal hernias.It was reported that after implant, the patient experienced pain, emotional distress, defective device, physical and mental pain, mental anguish, disability, impairment, loss of enjoyment of life, infection, infected mesh, abscess, seroma, dense inflammatory reaction with scar formation, adhesions, bladder injury, recurrence, insomnia, pain, traumatic urethral stricture, anxiety, emotional distress, and suffering.Post-operative patient treatment included revision surgery, removal of mesh, flexible cystourethroscopy, replacement of suprapubic tube, dissection of bladder from mesh, placement of drain, soft tissue/serosanguinous fluid aspiration, aspiration of seroma, ultrasound imaging, and repair of hernia with mesh.Relevant tests/laboratory data: 10 jan 2020: ultrasound showed a large 5.3 x 12.5 x 1.7 cm intra-abdominal seroma.
 
Additional Manufacturer Narrative
Additional info: a4, a5b, b2, b5, b6, b7, & h6 (patient codes, ime e2402: ileus, induration).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of bilateral inguinal hernias.It was reported that after implant, the patient experienced pain, emotional distress, defective device, physical and mental pain, mental anguish, disability, impairment, loss of enjoyment of life, infection, infected mesh, abscess, seroma, dense inflammatory reaction with scar formation, adhesions, bladder injury, recurrence, insomnia, pain, traumatic urethral stricture, anxiety, emotional distress, suffering, dilated small bowel loops, fluid collection, necrotic tissue, hematoma, positive for klebsiella pneumonaie; staphylococcus epidermidis; cutibacterium acnes, rectus diastases, gaseous distention, ileus, small bowel obstruction, vomiting, weakness, fatigue, nausea, abdominal pain, blood fluid, persistent abdominal bloating, abdominal cramping, tightness/pain due to seroma, induration, & scar tissue.Post-operative patient treatment included revision surgery, removal of mesh, flexible cystourethroscopy, replacement of suprapubic tube, dissection of bladder from mesh, placement of drain, soft tissue/serosanguinous fluid aspiration, aspiration of seroma, ultrasound imaging, repair of hernia with mesh, ct scan, iv fluids, medication, hospitalization, ct guided drain procedure, picc line placement, iv antibiotics, urethroplasty, ng tube placement, pain medication, & sclerotherapy of the cavity.

Brand Name
PARIETEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key11348915
Report Number9615742-2021-00379
Device Sequence Number4117626
Product Code FTL
UDI-Device Identifier10884521179950
UDI-Public10884521179950
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K982532
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2018
Device Model NumberTECT1612AFR
Device Catalogue NumberTECT1612AFR
Device Lot NumberSNF0289
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer02/03/2021
03/10/2021
12/15/2021
02/08/2023
03/01/2023
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date03/05/2021
03/25/2021
01/03/2022
02/15/2023
03/09/2023
Date Device Manufactured06/20/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE SECTION H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient SexMale
Patient Weight97 KG
Patient RaceWhite